MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367964
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7305700, medical device expiration date: 2018-11-30, device manufacture date: 2017-11-01.Medical device lot #: 7340962, medical device expiration date: 2018-12-31, device manufacture date: 2017-12-06.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes under filled.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Bd has initiated further investigation relating to this issue through a capa.The investigation is still on-going and improvements will be made as the potential causes of this issue are identified.As no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.However, further investigation has been initiated through a capa.The investigation is still on-going and improvements will be made as the potential causes are identified.Although no samples or photos were available for evaluation, bd has initiated further investigation through a capa to identify the potential root cause(s).
 
Event or Problem Description
It was reported that bd vacutainer pst gel and lithium heparinn (lh) blood collection tubes under filled.No serious injury or medical intervention was reported.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key7914844
Report Number1917413-2018-03493
Device Sequence Number1797988
Product Code JKA
UDI-Device Identifier50382903679640
UDI-Public50382903679640
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367964
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;